Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Northwest flow aloft continued across the southeast U.S. as a broad subtropical ridge persisted from the southwest U.S. into the south central U.S. A series of disturbances continued to track from the Great Lakes and Ohio Valley region toward the southeast U.S. These disturbances combined with ample low-level moisture and instability continued the daily threat of convection, mainly during the afternoon and evening hours. A few thunderstorms became strong and one briefly became severe in Heard county producing damaging downburst winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 28, 2:35 PM EST, 1 hour earlier.
Area forecast discussion, Jun 28, 2:35 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
335 PM EDT SUN JUN 28 2009
.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
COLD FRONT POISED TO THE NORTHWEST OF THE FORECAST AREA IS EXPECTED
TO MOVE INTO NORTHWEST GEORGIA THIS EVENING...SWEEPING INTO CENTRAL
GEORGIA MONDAY MORNING AND EVENTUALLY INTO SOUTH GEORGIA BY MONDAY
NIGHT. MUCH DRIER LOW LEVEL AIRMASS SHOULD SETTLE OVER THE REGION FOR
THE FIRST HALF OF THE WEEK. GFS MODEL SOUNDINGS SHOW A STABLE AIRMASS
OVER THE FORECAST AREA FROM MONDAY AFTERNOON THROUGH TUESDAY NIGHT.
AFTERNOON HIGHS WILL REMAIN WARM OVER THE STATE THROUGH THE SHORT
TERM FORECAST PERIOD...BUT DRIER AIRMASS WILL ALLOW OVERNIGHT LOWS TO
MODERATE NICELY.
FOR TONIGHT...ATMOSPHERE HAS BECOME MODERATELY UNSTABLE THIS
AFTERNOON WITH AMPLE LOW LEVEL MOISTURE AND STRONG SURFACE HEATING.
12Z FFC SOUNDING MODIFIED FOR MID 90S TEMPERATURES RESULTS IN A DEEP
BUT NOT NECESSARILY FAT AREA OF CAPE. ISOLATED TO SCATTERED SEVERE
THUNDERSTORMS ARE EXPECTED INTO THE EVENING AHEAD OF THE COLD FRONT.
SURFACE CONVERGENCE IS NOT SPECTACULAR ALONG THE FRONTAL BOUNDARY
WITH NORTHWEST WINDS PRECEDING THE ACTUAL FRONT...BUT SHOULD BE
SUFFICIENT TO KEEP SCATTERED CONVECTION AND CHANCE POPS GOING
OVERNIGHT IN ADVANCE OF THE FRONTAL ZONE.
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
UPPER LEVEL PATTERN REMAINS FAIRLY STATIC THROUGH THE MAJORITY OF THE
EXTENDED FORECAST PERIOD WITH A LARGE...DEEP CLOSED LOW OVER THE
GREAT LAKES AND A TALL...STRONG RIDGE OVER THE WESTERN U.S. THIS
KEEPS GEORGIA UNDER WEST TO NORTHWEST UPPER FLOW WITH A FAIRLY WEAK
SURFACE PRESSURE PATTERN. LOW AND MID LEVEL MOISTURE DOES CREEP BACK
INTO THE REGION...BUT REMAINS ONLY MARGINAL. ISOLATED TO SCATTERED...
MAINLY DIURNAL...CONVECTION IS LIKELY TO RETURN FOR THE END OF THE
WEEK INTO NEXT WEEKEND. TEMPERATURES WILL REMAIN AT OR SLIGHTLY ABOVE
SEASONAL NORMS THROUGH THE EXTENDED FORECAST PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 72 94 63 93 67 / 30 10 10 10 10
ATLANTA 73 91 66 91 68 / 30 20 10 10 10
BLAIRSVILLE 66 89 60 88 61 / 30 10 10 10 10
CARTERSVILLE 68 91 62 91 63 / 30 10 10 10 10
COLUMBUS 76 94 66 95 70 / 30 40 5 10 10
GAINESVILLE 72 91 63 91 67 / 30 10 10 10 10
MACON 75 94 65 96 67 / 30 30 5 10 10
ROME 69 91 63 92 64 / 30 10 10 10 10
PEACHTREE CITY 68 92 61 91 63 / 30 20 5 10 10
VIDALIA 77 94 70 96 70 / 30 50 20 10 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BALDWIN...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...DAWSON...
DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...FAYETTE...
FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JASPER...JOHNSON...JONES...
LAMAR...LAURENS...MACON...MARION...MERIWETHER...MONROE...
MONTGOMERY...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...
PAULDING...PEACH...PICKENS...PIKE...POLK...PULASKI...PUTNAM...
ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...
TALBOT...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS...
UPSON...WALKER...WASHINGTON...WEBSTER...WHEELER...WHITFIELD...
WILCOX...WILKINSON.
&&
20
Hazardous weather outlook, Jun 28, 1:21 PM EST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
221 PM EDT SUN JUN 28 2009
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291830-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
221 PM EDT SUN JUN 28 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
NORTH AND PORTIONS OF CENTRAL GEORGIA THIS AFTERNOON AND EVENING.
.SYNOPSIS...
A WEAK SURFACE TROUGH REMAINED STRETCHED ACROSS CENTRAL GEORGIA. A
COLD FRONT WILL PUSH ACROSS THE TENNESSEE VALLEY THIS AFTERNOON
AND INTO NORTH GEORGIA BY THIS EVENING.
.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM THAT DEVELOPS
WILL BE FREQUENT LIGHTNING. HOWEVER...DAMAGING WINDS AND LARGE HAIL
ARE ALSO POSSIBLE WITH THE STRONGER STORMS.
.DISCUSSION...
A WEAK TROUGH OF LOW PRESSURE WILL REMAIN DRAPED ACROSS CENTRAL GEORGIA
...PROVIDING A FOCUS FOR SCATTERED AFTERNOON THUNDERSTORMS AS
CAPES INCREASE TO AROUND 2500 OR GREATER. ADDITIONALLY... A COLD
FRONT WILL PUSH INTO NORTH GEORGIA BY THIS EVENING. SCATTERED
THUNDERSTORMS THAT DEVELOP AHEAD OF THE FRONT ARE EXPECTED TO PUSH
INTO NORTH GEORGIA THIS AFTERNOON... THEN CENTRAL GEORGIA DURING
THE EVENING. A HOT AND UNSTABLE AIRMASS WILL BE IN PLACE AS THE
FRONT APPROACHES... GIVING THE POTENTIAL FOR ISOLATED TO SCATTERED
SEVERE THUNDERSTORMS ACROSS NORTH AND PARTS OF CENTRAL GEORGIA
DURING THE AFTERNOON AND EVENING HOURS. THE SEVERE STORM THREAT
SHOULD DIMINISH BY LATE EVENING AS DAYTIME TEMPERATURES COOL AND
THE FRONT WEAKENS AS IT SAGS SOUTH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF
NORTH AND ALL OF CENTRAL GEORGIA ON MONDAY. AFTERNOON THUNDERSTORMS
WILL ALSO BE POSSIBLE FOR NORTH AND CENTRAL GEORGIA ON THURSDAY...FRIDAY
AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION TODAY FOR POSSIBLE
ACTIVATION ACROSS NORTH AND PARTS OF CENTRAL GEORGIA DURING THE
AFTERNOON OR EVENING.
In the hours before
Special weather statement, Jun 28, 2:02 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
302 PM EDT SUN JUN 28 2009
GAZ079-080-091-281945-
302 PM EDT SUN JUN 28 2009
...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND 40 MPH WINDS
IN TAYLOR...MARION AND TALBOT COUNTIES UNTIL 345 PM EDT...
AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TALBOTTON...MOVING SOUTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TAYLOR...MARION AND TALBOT COUNTIES THROUGH 345 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE OLIVE BRANCH...
TALBOTTON...PO BIDDY CROSSROADS...BALDWINVILLE...GENEVA...JUNCTION
CITY...HOWARD...OAKLAND AND MAUK. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 28, 2:18 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
318 PM EDT SUN JUN 28 2009
GAZ089-090-282000-
318 PM EDT SUN JUN 28 2009
...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN CHATTAHOOCHEE AND
MUSCOGEE COUNTIES UNTIL 400 PM EDT...
AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER VISTA TERRACE...MOVING SOUTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS CHATTAHOOCHEE
AND MUSCOGEE COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH
OF THIS STORM INCLUDE VISTA TERRACE...HIGHLAND PARK...SAINT MARYS
HILLS...MIDLAND...FLAT ROCK...EDGEWOOD...KENWOOD...SAND HILL...NORTH
FORT BENNING...EELBECK/WEST FORT BENNING...CHRISTOPHER AND CUSSETA.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 28, 2:24 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
324 PM EDT SUN JUN 28 2009
GAZ019-282015-
324 PM EDT SUN JUN 28 2009
...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING 40 MPH WINDS IN
FLOYD COUNTY UNTIL 415 PM EDT...
AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COOSA...MOVING SOUTHEAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
FLOYD COUNTY THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE COOSA...ROME...CAVE SPRING AND LINDALE. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 28, 2:27 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
327 PM EDT SUN JUN 28 2009
GAZ042-043-282015-
327 PM EDT SUN JUN 28 2009
...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND 40 MPH WINDS
IN DOUGLAS AND CARROLL COUNTIES UNTIL 415 PM EDT...
AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER VILLA RICA...MOVING SOUTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS DOUGLAS AND
CARROLL COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE LAKE VAL-DO-MAR...VILLA RICA...WINSTON...TREASURE
LAKE...BILL ARP...FAIRPLAY AND HANNAH. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 28, 2:29 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
329 PM EDT SUN JUN 28 2009
GAZ001-002-282015-
329 PM EDT SUN JUN 28 2009
...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND 40 MPH WINDS
IN DADE AND WALKER COUNTIES UNTIL 415 PM EDT...
AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COLE CITY...MOVING SOUTHEAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS DADE AND
WALKER COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE COLE CITY...HOOKER...STEPHENSVILLE...
WILDWOOD...CHATTANOOGA VALLEY...MORGANVILLE...RISING FAWN...
CLOUDLAND CANYON STATE PARK...NEW ENGLAND AND TRENTON. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 28, 3:12 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
412 PM EDT SUN JUN 28 2009
GAZ042-052-282100-
412 PM EDT SUN JUN 28 2009
...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND 40 MPH WINDS
IN HEARD AND CARROLL COUNTIES UNTIL 500 PM EDT...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EPHESUS...MOVING SOUTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS HEARD AND
CARROLL COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE EPHESUS...BLACKJACK MOUNTAIN...TYUS...
ROOSTERVILLE...FROLONA...CENTRALHATCHEE...WARESVILLE...TEXAS AND
FRANKLIN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Thunderstorm Wind, Heard
- When
- June 28, 3:35 PM EST to 3:40 PM EST
- Where
- Heard County, 3 mi NW of Texas to 1 mi SSE of Texas
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 33.261, -85.237
The Heard County 911 Center reported that several trees were down in the Texas area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Minnesota, June 28, 20092 deaths · 1 event
- Flash Flood and Damaging Winds in Florida, June 28, 2009$630,000 · 55 kt wind · 11 events
- Lightning Strike in South Carolina, June 28, 20091 injured · $300,000 · 1 event
- Hail and Damaging Winds in Tennessee, June 28, 2009$125,000 · 60 kt wind · 12 events
- Flash Flooding in Texas, June 28 to 30, 2009$150,000 · 2 events
- Damaging Winds in Alabama, June 28, 2009$49,000 · 55 kt wind · 14 events
- Tornado and Flash Flood in Alabama, June 28, 2009$49,000 · EF0 · 11 events
- Damaging Winds in Georgia, June 28, 2009$27,000 · 50 kt wind · 8 events
- Flash Flooding in New Mexico, June 28, 2009$30,000 · 2 events
- Flash Flood in Nebraska, June 28, 2009$25,000 · 1 event
- Damaging Winds in Kentucky, June 28, 2009$20,000 · 60 kt wind · 5 events
- Damaging Wind in Tennessee, June 28, 2009$15,000 · 52 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 185361.